Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 169, NWS New Orleans, LA

July 11, 2011Saint Helena Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 11, 2011, 8:17 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 8:17 PM CDT (01:17 UTC)
Expired
Jul 11, 2011, 8:45 PM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Saint Helena Parish, LA, Tangipahoa Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1746 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WUUS54 KLIX 120117
SVRLIX
LAC091-105-120145-
/O.NEW.KLIX.SV.W.0169.110712T0117Z-110712T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
817 PM CDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF GREENSBURG...
  NORTHWESTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 845 PM CDT

* AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KENTWOOD...OR 13 MILES NORTHEAST OF GREENSBURG...AND MOVING
  SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROSELAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3096 9034 3072 9047 3083 9069 3100 9056
      3100 9043
TIME...MOT...LOC 0117Z 029DEG 7KT 3092 9048

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:44 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jul 11, 3:44 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CDT MON JUL 11 2011

.SHORT TERM...
TYPICAL SEA BREEZE SHOWERS CONTINUE TO DEVELOP AND DISSIPATE MAINLY
ACROSS COASTAL PARISHES OF LOUISIANA. A FEW OF THESE MAY PRODUCE
GUSTY WINDS AND BRIEF HEAVY DOWNPOURS BUT FOR THE MOST PART WILL BE
FAIRLY DOCILE. THE MAIN CONCERN WILL BE THE MORE ROBUST CONVECTION
THAT HAS DEVELOPED OVER SOUTHERN MISSISSIPPI AND ALABAMA. THIS
ACTIVITY HAS BEEN SLOWLY PROGRESSING SOUTHWESTWARD. BOTH HRRR AND
NCEP/WRF MODELS INDICATE THAT A LINE WILL DEVELOP AND PROGRESS SWWD
ACROSS THE CWA THIS EVENING. BASED ON GOOD INITIALIZATION AND
CONTINUED ACCURACY OVER THE LAST FEW HOURS DOES GIVE SOME CONFIDENCE
IN THIS PLAYING OUT. REALLY NOT EXPECTING MUCH IN THE WAY OF SEVERE
WEATHER WITH THIS...HOWEVER...A WIDE SWATH OF SUBSTANTIAL AND MUCH
NEEDED RAINFALL COULD OCCUR. THE CONVECTION SHOULD DISSIPATE FAIRLY
RAPIDLY AS IT NEARS BTR AND NEW.

.LONG TERM...
UPPER LEVEL RIDGE WILL GRADUALLY SHIFT BACK WEST BY MID WEEK AND
THEN TOWARDS THE MID MISS VALLEY BY THE WEEKEND. THIS IS GREAT NEWS
IN TERMS OF INCREASED RAIN CHANCES THROUGH THE WEEK. EXPECT ANYWHERE
FROM 40 TO 60 PCT CHANCE THROUGH THE PERIOD. THE NOT SO GOOD NEWS IS
THAT IF YOU ARE NOT UNDER A SHOWER OR STORM...EXPECT HOT TEMPS WITH
HEAT INDICES NEAR 105 DEGREES.

MEFFER
&&

.AVIATION...
CONTINUING TO MONITOR A DEVELOPING MCS MOVING AROUND THE PERIPHERY
OF THE RIDGE OUT OF OF ALABAMA THIS AFTERNOON. HIGH RESOLUTION
MODELS CONTINUE TO INDICATE THIS AREA OF MULTICELLULAR CONVECTION
CONSOLIDATING INTO A QLCS STRUCTURE THROUGH THE EARLY EVENING.
STRONG UPPER IMPULSE IN THE NE AND NC GULF OF MEXICO WAS SPREADING A
LARGE ANVIL CANOPY DOWNSTREAM TO INHIBIT INLAND CONVECTION A
BIT...BUT THIS INFLUENCE WILL LIKELY WEAKEN IN TIME. WILL MAINTAIN
TEMPO CONVECTION GROUPS FOR EXPECTED ORGANIZED CONVECTION MAINLY AT
KGPT...KPQL...KHSA...KASD THROUGH ABOUT 02Z. OTHER LOCATIONS MAY SEE
CONVECTION AS WELL BUT DIFFICULT TO DETERMINE HOW MUCH THE UPPER
CANOPY WILL LIMIT THINGS FARTHER SOUTH AND WEST. MOST ACTIVITY
SHOULD DISSIPATE BY 05Z WITH VFR CONDITIONS THEREAFTER AS AIRMASS
GETS A THOROUGH WORKOVER.  24/RR

&&

.MARINE...
SURFACE RIDGE WILL REMAIN PARKED OVER THE SERN GULF THROUGH THIS
WEEK AND THEN SHIFT NORTHWARD OVER THE WEEKEND. THIS WILL LEND TO
FAIRLY LIGHT WINDS AND GENERALLY SOUTHWEST DEPENDING ON THE TIME
PERIOD. WINDS WILL MOSTLY REMAIN ONSHORE BUT WITH SUCH A WEAK
PATTERN IN PLACE CLOSE TO THE SHORE WINDS WILL VARY FROM ONSHORE
DURING THE AFTN AND EARLY EVN TO BECOMING MORE PARALLEL TO SHORE AND
POSSIBLY SLIGHTLY OFFSHORE DURING THE EARLY TO MID MORNING HRS.
EXPECT THAT NOCTURNAL INCREASE IN THE WINDS OVER THE WATERS TO OCCUR
BUT WINDS WILL BACK DOWN AROUND 15Z. SEAS/WAVES WILL BE A NON ISSUE
LIKELY AROUND 1-2 FT. AS FOR TIDES...TIDAL RANGES WILL CONTINUE TO
INCREASE A TAD FOR THE NEXT FEW DAYS BUT NO ISSUES EXPECTED THX TO
THE LIGHT ONSHORE FLOW.

CAB/MEFFER
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  95  74  95 /  20  40  30  50
BTR  77  95  77  95 /  20  40  20  50
ASD  76  94  76  93 /  30  40  30  50
MSY  78  93  78  92 /  20  40  30  50
GPT  77  93  77  93 /  30  50  30  50
PQL  76  96  76  94 /  30  50  30  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 11, 7:18 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
718 PM CDT MON JUL 11 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-130030-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
718 PM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHERN MISSISSIPPI WILL
CONTINUE TO PRODUCE THUNDERSTORMS OVER PORTIONS OF COASTAL AND
SOUTHWEST MISSISSIPPI AS A WELL AS PORTIONS OF SOUTHEAST LOUISIANA
MAINLY NORTH OF INTERSTATE 12 AND EAST OF INTERSTATE 55. THESE
THUNDERSTORMS WILL ALSO PUSH OFFSHORE INTO THE SOUNDS AND COASTAL
WATERS. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN WEAK...PRODUCING
OCCASIONAL LIGHTNING STRIKES AND WINDS GUSTING TO 35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH SUNDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.
HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
MAINLY DURING THE AFTERNOON HOURS. THE MAIN THREATS WILL BE
DAMAGING WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN.
WATERSPOUT ACTIVITY WILL BE POSSIBLE OVER MARINE AREAS.

HEAT INDEX VALUES SHOULD REMAIN AROUND 105 DEGREES EACH AFTERNOON
THROUGH MUCH OF THE WEEK OUTSIDE OF RAIN AREAS. THOSE WITH
OUTDOOR PLANS SHOULD TAKE CAUTION TO REMAIN HYDRATED AND KNOW
WHEN TO GO INDOORS TO COOL OFF. NEVER LEAVE CHILDREN OR PETS
UNATTENDED IN VEHICLES EVEN FOR A FEW MINUTES. REMEMBER...BEAT
THE HEAT...CHECK THE BACK SEAT.

MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT
MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

32

In the hours before

Special weather statement, Jul 11, 4:49 PM CDT, 3 hours 28 minutes before
MSZ082-112230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
449 PM CDT MON JUL 11 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING JACKSON
COUNTY...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 13 MILES NORTH OF ESCATAWPA...OR
ABOUT 4 MILES NORTHEAST OF WADE...MOVING SOUTHWEST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WADE...ESCATAWPA AND VANCLEAVE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 11, 5:57 PM CDT, 2 hours 20 minutes before
MSZ081-120000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
557 PM CDT MON JUL 11 2011

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING HARRISON
COUNTY...

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
SOUTHWEST OF WIGGINS TO 16 MILES NORTH OF ST. MARTIN...MOVING
SOUTHWEST AT 5 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SAUCIER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 11, 7:43 PM CDT, 34 minutes before
LAZ039-071-120145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
743 PM CDT MON JUL 11 2011

...STRONG THUNDERSTORM MOVING WEST AFFECTING WASHINGTON PARISH...
TANGIPAHOA PARISH...

AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF FRANKLINTON...OR ABOUT OVER
MOUNT HERMAN...MOVING WEST AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TANGIPAHOA
AND KENTWOOD

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 11, 8:11 PM CDT, 6 minutes before
LAZ037-071-120215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 PM CDT MON JUL 11 2011

...STRONG THUNDERSTORM MOVING WEST AFFECTING ST. HELENA PARISH...
TANGIPAHOA PARISH...

AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF GREENSBURG...OR ABOUT OVER
KENTWOOD...MOVING WEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KENTWOOD...
TANGIPAHOA...GREENSBURG...EASLEYVILLE AND DARLINGTON

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 5:52 AM CDTSpecial Marine WarningLIX23 min
Jul 12, 6:41 AM CDTSpecial Marine WarningLIX34 min
Jul 12, 6:47 AM CDTSpecial Marine WarningLIX28 min
Jul 12, 7:26 AM CDTSpecial Marine WarningLIX34 min
Jul 12, 7:45 AM CDTSpecial Marine WarningLIX45 min
Jul 12, 7:48 AM CDTSpecial Marine WarningLIX42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.